MAUDE Adverse Event Report: ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM

ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM
Catalog Number D0146
Medical Device Problem Codes Failure to Read Input Signal (1581); Low Readings (2460)
Health Effect - Clinical Code Liver Damage/Dysfunction (1954)
Date of Event 02/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Device user reported that the device failed to go into liver on board mode after a donor liver was placed on the device.As a result, the marginal liver was discarded.
 
Additional Manufacturer Narrative
Service engineer attended site and a service and full functional test was performed.All testing passed and no erratic behavior was seen in the pressure readings and no fault was found with the retained unit.The device data was collected and reviewed.Only the session data from 03 feb 2024 shows an unusual pressure reading and later an erratic random reading during the same perfusion.Device testing and data review suggests that the fault observed was with the disposable set used and not the retained unit.The customer had discarded the disposable set and therefore it is not possible to investigate for a root cause any further.
 
Additional Manufacturer Narrative
During troubleshooting the surgeon mentioned the device was reading -99mmhg.They adjusted tubing and refitted the sensor cable but the issue persisted.The arterial sensor appeared to have an unstable connection.Liver on board mode was achieved eventually, but the arterial pressure readings were irregular.Evaluation of the device is pending.
 
Event or Problem Description

Brand Name
ORGANOX METRA
Common Device Name
NORMOTHERMIC MACHINE PERFUSION SYSTEM
Manufacturer (Section D)
ORGANOX LIMITED
oxford science park, magdalen
centre, robert robinson avenue
oxford, oxfordshire, gb OX4 4 GA
UK  OX4 4GA
Manufacturer (Section G)
RAUMEDIC
hermann-staudinger strasse 2
helmbrechts bavaria, 48149
GM   48149
Manufacturer Contact
ruth colwill
oxford science park, magdalen
centre, robert robinson avenue
oxford, oxfordshire, gb OX4 4-GA
UK   OX4 4GA
MDR Report Key18821974
Report Number3011560054-2024-00001
Device Sequence Number11893630
Product Code QQK
UDI-Device Identifier05060462240029
UDI-Public5060462240029
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P200035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD0146
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2024
Supplement Date Received by Manufacturer02/03/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown